| Model Number |
96570-021 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed the guidewire was not returned.The tip id was observed under magnification and the id appears to be smaller than the specification.Additional visual inspection showed evidence of a blockage lower in the tip.The device was cleaned and during the process there was little to no flow through the device.A 0.038" guidewire was inserted into the device and it would not pass through the tip.Reason for return was confirmed.Conclusion: after investigation at medtronic, complaint was confirmed for being unable to pass a guidewire through the introducer.This complaint was the result of a manufacturing issue at the supplier, as a portion of the introducer was undersized.The undersized id was cut open and found that just a small section of the tip was undersized with some burn marks.The supplier was exploring the likeliness of an external heat source that may have caused shrinkage on this section, perhaps the issue was caused during the bag sealing process.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during the use of a bio-medicus cannula, the customer reported that they attempted to pass a guide through the introducer to verify the location of the cannula, but it did not pass.The customer then attempted to use a high support guide, hemodynamic guide, but it was not possible for them to pass.The device was replaced to complete the procedure.There was no patient impact associated with this event.